In this work, we briefly talk about the incorrect convergence order presented in the paper Khan et al. (Appl. Math. Lett. 25:2262–2266, 2012). Accordingly, we first show that their convergence theorem includes major errors, and it is attempted to provide the correct error equation of their method having fifth-order not eighth-order convergence. Finally, to support our assertion, some numerical examples are tested.
Khan et al. , proposed the following three-step iterative method
and and represent a real-value function.
Khan et al. assert that if the conditions of the following theorem hold, then the iterative method (1.1) has convergence order eight (see Theorem in Section 4 in ). However, we prove that this is not true and prove that its convergence order is five.
Let have a single root , for an open interval . If the initial point is sufficiently close to , then the sequence generated by any method of the family (1.1) converges to . If is any function with , , and , then the methods defined by (1.1) have convergence order of at least 5.
For the sake of simplicity, we drop the iterative index . Let , and . Since , we can write
Let . Then,
Now, define the weight function by
If and , then
which completes the proof. □
This section concerns with numerical results of the proposed methods (1.1). We take the derived method from it by considering and , where . This is the Method 1 in  (see Equations 21 and 22 in Section 5 there.)
Numerical results have been carried out using Mathematica 9 with 200 digits of precision. means . In each table, COC stands for computational order of convergence (see ) which is given by
Among many test problems, the following four examples are considered
To sum up, it can be concluded the that the method (1.1) has fifth-order convergence. Therefore, authors’ claim is not true that they have presented a family of iterative methods for solving nonlinear equations with eighth-order convergence.
Khan, Y., Fardi, M., Sayevand, K.: A new general eighth-order family of iterative methods for solving nonlinear equations. Appl. Math. Lett. 25, 2262–2266 (2012)
The author thank to the anonymous referees for their valuable comments and for the suggestions to improve the readability of the paper.
This research was supported by Islamic Azad University, Takestan Branch.
About this article
Cite this article
Taher-Khani, S. A note on the paper “A new general eighth-order family of iterative methods for solving nonlinear equations”. Math Sci 8, 123 (2014). https://doi.org/10.1007/s40096-014-0123-8
- Nonlinear equations
- Iterative methods
- Multipoint methods
- Convergence order